... day. My dr. has put me on 20mg oxycontin 2x a day for about 6weeks. I am now on 5th week and I realized that at times because I was taking it every 10 hrs. I was actually taking 3 a day sometimes. This last week and half has been the hardest to get through so far. I have been feeling pretty good except for severe withdrawals at the beginning..why getting so shaky now between doses..need it about every 7 hours..am scared for last 2 days since I will run short from the times I took 3 a day..I am 62 years old and getting scared I wont be able to taper. He is going to lower my dose to 15mg 2x a day.
If you are going to run out before you get your next prescription you may want to call the doctor and let him know what has happened. He may just write the new script early. Otherwise, you are going to have to suffer for a couple days possibly. If you have the immediate release oxycontin you can stretch out what you have left by halving the pills. On the other hand, if you have the extended release formula of oxycontin do not split the pills in half.
Wish I had a better answer for you. You might feel yucky, but you will get through this. Call the doctor, what do ya have to lose.
It's easy to see why you're having such a problem. If you were taking 12 Percs a day that was 90 mg a day of Oxy. Even 10 a day would have been 75 mg of Oxy. When doing a taper type detox the rule of thumb is to reduce the dose by 5 - 10%. But your doc tried to reduce you to 40 mg a day which is way too much. So when you took the 3rd pill that brought you up to 60 mg a day which is a little more like it. The one thing he's doing that I agree with it is by putting you on OxyContin he's trying to keep a steady dose in your body. I usually do that by cutting the pills up and taking a little every 1 - 2 hours.
Since you have to do this with this doc, i suggest you follow Laurie's suggestions. However, the doc should also be giving you a few meds to make it go easier. These are Clonidine, Robaxin or Baclofen, Trazodone and Zofran. All of these can minimize the withdrawal symptoms. So ask him for them.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Apr 2010 • 1 answer
Posted 13 Apr 2010 • 5 answers
Tapering Regimen - Hello I am a 62 year old grandma who has been taking percocet for about 2 years.?
Posted 28 Sep 2011 • 2 answers
Posted 15 Nov 2011 • 2 answers
Posted 26 Jan 2012 • 6 answers